Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 2, 2014, 9:52 AM PDT. It took effect at Aug 2, 2014, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2014, 9:52 AM PDT (16:52 UTC)
- In effect from
- Aug 2, 2014, 11:00 AM PDT
- Expired
- Aug 2, 2014, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS86 KSEW 021652 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 952 AM PDT SAT AUG 2 2014 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING EXPECTED AGAIN THIS AFTERNOON AND EVENING FOR THE NORTH CASCADES NATIONAL PARK COMPLEX EAST OF THE CREST... WAZ662-030600- /O.NEW.KSEW.FW.W.0004.140802T1800Z-140803T0600Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 952 AM PDT SAT AUG 2 2014 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING IN FIRE WEATHER ZONE 662... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 662. THIS THE PORTION OF THE NORTH CASCADES NATIONAL PARK COMPLEX EAST OF THE CASCADE CREST...INCLUDING THE STEHEKIN AREA. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THEY WILL ARRIVE FROM THE SOUTH- SOUTHWEST...SO LOOK IN THAT DIRECTION TO ANTICIPATE THE ARRIVAL OF STORMS. * OUTFLOW WINDS...ERRATIC OUTFLOW WIND GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING MAY START NEW FIRES...AND GROWTH OF EXISTING FIRES IS POSSIBLE UNDER THE INFLUENCE OF GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. THUNDERSTORMS CAN ALSO BRING ERRATIC AND GUSTY WINDS TO EXISTING FIRES. && $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 2, 9:15 AM PDT, 37 minutes earlier.
Area forecast discussion, Aug 2, 9:15 AM PDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 915 AM PDT SAT AUG 2 2014 .SYNOPSIS...A WEAK UPPER LEVEL TROUGH WILL BRING A CHANCE OF THUNDERSTORMS TO THE CASCADES THIS AFTERNOON AND EVENING. OTHERWISE...A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH MID NEXT WEEK...KEEPING WESTERN WASHINGTON WARM AND DRY. LOW LEVEL ONSHORE FLOW WILL BRING MORNING LOW CLOUDS TO THE LOWLANDS EACH DAY WITH SUNNY AFTERNOONS. && .SHORT TERM...A WEAK UPPER LEVEL DISTURBANCE IS TRIGGERING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE PUGET SOUND AREA THIS MORNING. SMALL HAIL AND CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE. THE RUC HAS THE BEST HANDLE ON THE CURRENT SITUATION WHICH SHOWS THIS ACTIVITY WANING BY 18Z THIS MORNING...WITH THE FOCUS OF T-STORMS SHIFTING BACK TO THE CASCADES. SO BESIDES THE MORNING CONVECTION...THE REST OF THE FORECAST IS ON TRACK. EXPECT MOSTLY SUNNY SKIES THIS AFTERNOON WITH HIGHS IN THE 80S. LOW CLOUDS AND ONSHORE FLOW WILL KEEPS TEMPS IN THE UPPER 60S TO LOWER 70S ALONG THE COAST. THUNDERSTORMS IN THE CASCADES WILL DIMINISH BY MIDNIGHT TONIGHT. THE AIR MASS IS GENERALLY STABLE ON SUNDAY WITH WEAK RIDGING OVER WESTERN WA. THUNDERSTORMS ARE LIMITED TO THE NORTH CASCADES ALONG THE CREST AS ANOTHER WEAK DISTURBANCE TRACKS THROUGH SOUTHERN B.C. EXPECT AN INCREASE IN LOW LEVEL MARINE CLOUDS DURING THE MORNING...WITH STRATUS POSSIBLY REACHING THE SOUTH SOUND. SKIES WILL TURN MOSTLY SUNNY AGAIN BY THE AFTERNOON. 33 .LONG TERM...PREVIOUS DISCUSSION...THE UPPER LEVEL RIDGE BUILDS SLIGHTLY OVER THE AREA ON MONDAY AS THE SHORTWAVE TROUGH FINALLY DEPARTS THE AREA. AT THE SAME TIME THE UPPER LEVEL RIDGE AXIS IS ALSO MOVING SLOWLY E. MAX TEMPS SHOULD WARM SLIGHTLY MONDAY. THE ONLY WEATHER PROBLEM WILL BE THE COVERAGE OF THE MORNING STRATUS. THE MODELS HAVE BEEN CONSISTENTLY SHOWING WEAK WESTERLY FLOW ALOFT DEVELOPING EARLY THIS WEEK AND THE REMNANT MOISTURE FROM A WEAK FRONT APPROACHING W WA TUESDAY NIGHT. THE REMAINS OF THE FRONT MOVE INLAND ON WEDNESDAY. THIS STILL LOOKS LIKE A DRY FEATURE WITH THE MAIN IMPACTS BEING A STRONGER S COMPONENT TO THE ONSHORE FLOW FOR MORE MORNING STRATUS...AND A BIT MORE MID AND HIGH CLOUD COVER ON WEDNESDAY. 500 MB HEIGHTS FALL BELOW 5800 METERS ON THURSDAY AS A BROAD FLAT UPPER LEVEL TROUGH SETTLES IN JUST OFFSHORE. ONSHORE FLOW ALSO LOOKS STRONGER LATE THIS WEEK. BETWEEN THE STRONGER ONSHORE FLOW AND THE GENERAL AIR MASS COOLING FROM THE TROUGH...MAX TEMPS SHOULD DROP BACK TO NEAR NORMAL...RANGING FROM THE 70S TO NEAR 80 INLAND. KAM && .AVIATION...FLOW ALOFT OVER WESTERN WASHINGTON IS SOUTHWESTERLY WITH AN UPPER RIDGE CENTERED OVER THE ROCKIES. AT THE SURFACE HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE INLAND. A LINE OF THUNDERSTORMS CURRENTLY IN KING AND SNOHOMISH COUNTIES WILL MOVE NORTH THROUGH SKAGIT AND WHATCOM COUNTIES DURING THE NEXT FEW HOURS. STRATUS ALONG THE COAST AND PARTIALLY INLAND DOWN THE STRAIT OF JUAN DE FUCA AND THROUGH THE CHEHALIS GAP THIS MORNING WILL RETREAT TO JUST OFF THE COAST BY THIS AFTERNOON. SKIES ARE LARGELY CLEAR AWAY FROM THE STRATUS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD OCCUR OVER THE CASCADES THIS AFTERNOON...WITH THE BEST CHANCES NEAR THE CREST. KSEA...MOSTLY CLEAR AFTER THUNDERSTORM CHANCE ENDS BY 17Z OR SO. LIGHT AND VARIABLE WIND WILL BECOME NORTHWEST 4-8 KNOTS THIS AFTERNOON. CHB && .MARINE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE INLAND FOR THE NEXT SEVERAL DAYS. SMALL CRAFT ADVISORY WEST WINDS ARE POSSIBLE EACH AFTERNOON AND EVENING IN THE STRAIT OF JUAN DE FUCA. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY OUTER COAST AND CENTRAL AND EAST STRAIT. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
In the hours before
Local storm report, Aug 2, 8:58 AM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
858 AM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 3 WNW KIRKLAND 47.71N 122.24W
08/02/2014 M0.25 INCH KING WA TRAINED SPOTTER
HAIL LASTED JUST OVER A MINUTE WITH A DOWNPOUR
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:49 AM PDT | Small Craft Advisory | SEW | 48 hr |
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.